Over the past 3 months or so I have developed a twitching in my eyelids. This began with the right eye and was not unlike similar occurances in the past. Usually they have subsided in a matter of hours.
The problem has persisted for some months now and is has developed in both eyelids. It is sporatic, but occurs many times per day. This has resulted in a soreness on the edge of the lid where the upper and lower meet during blinking. The sensation is that the inner lid is moving.
Recently battles with foot cramps while resting have been resolved with a magnesium supplement while eyelid twitches persist.
I am a 41 year old male. I spend 7 - 8 hours per day working on a computer. As self-employed my stress levels are a little higher than most people, but these are countered with meditation and regular excercise.
I have hay fever allergies and some pet allergies that have historically been controlled with Claritin and an annual shot of cortizone. I suffer from slight hypoglycemia that is due primarily to a high metabolic rate. My health otherwise is excellent (BP 95/55 - 105/70, 6'2" - 175#, excercise rigorously 3-4 days per week, non-smoke/drink) and my diet consists of low fat, high whole grains with no red meat, approx 2,000 cal / day.
Recent re-introduction of cats to our home have somewhat coincided with symptom onset, but symptoms persist even when away from home for multiple days.
I live in an isolated area and so have limited opportunities to interface with a medial professional. What are the possible causes of this beyond what I've suggested
1) allergy related
2) stress/sleep related
3) facial nerve damage related
if it is 1, then topical Rx antihistamines like patanol, optivar, zaditor, etc would help. you should at least give this a try
if it is 2, more sleep is the answer, but topical antihistamines might also help
if it is 3 then it usually occurs from an OLD (years ago) viral infection like a bad case of the flu or mono or something. i doubt this is what you have b/c usually the twitching in these types of cases is CONSTANT not intermittant. even tho you have it many times per day, you indicate that there are some times when no twitching occurs. even if those non-twitching in tervals are short, it still indicates that nerve damage is a little bit unlikely.
go to a general doc or eye doc & tell them you want to try a Rx for optivar, patanol or zaditor. use it twice a day for a few weeks whether you think its helping or not. it may take that long to have an effect...
I had a twitching for many weeks a few years ago. Began in upper lid of one eye, and then went to lower lid of other eye and then was in three areas. Tried lots of things per my ophthomologist, like warm compresses, resting my closed eyes every hour for a few minutes and took small doses of Valium, too. A neuro-ophthomologist found nothing in his exam to account for the twitching, either and recommended trying an anti-inflammatory med OTC first and then a muscle relaxant if that didn't help. Valium is actually a muscle relaxant, I think, and it didn't help so I was worried. Lo and behold, the next day, no new treatment yet started after this last MD, it stopped! MD suggested it was a muscle/nerve spasm that needed to relax.
Thanks for responses......
As I read over your comments and do some research I think it's likely a combination of 1 and 2. Will up sleep to 8 hour per night (that'll be nice) and get the a scrip for a topical.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.